Alert archive / Pennsylvania / Tornado Warnings in 2007
Tornado Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Aug 23, 2007, 2:16 PM EDT for Indiana County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 2:16 PM EDT (18:16 UTC)
- Expired
- Aug 23, 2007, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Indiana County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KPBZ 231816
TORPBZ
PAC063-231900-
/O.NEW.KPBZ.TO.W.0011.070823T1816Z-070823T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 300 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
SMICKSBURG...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLUMVILLE...MARION CENTER AND CLYMER
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4056 7906 4083 7924 4084 7923 4091 7922
4091 7903 4067 7886
TIME...MOT...LOC 1816Z 313DEG 8KT 4086 7912
$$1 follow-up statement
000
WWUS51 KPBZ 231836
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
236 PM EDT THU AUG 23 2007
PAC063-231900-
/O.CON.KPBZ.TO.W.0011.000000T0000Z-070823T1900Z/
INDIANA PA-
236 PM EDT THU AUG 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR INDIANA
COUNTY...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR
GEORGEVILLE..MOVING SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOTTARNS MILL...MARCHAND...DAVIS...AMBROSE...OAK TREE...BARTON...
CHAMBERSVILLE...KIMMEL...HOME...SAVAN...WEIMER...WANDIN JUNCTION...
TAYLORSVILLE...TANOMA...STARFORD...SEAMENTOWN...SAMPLE RUN...
ROCHESTER MILLS...REMBRANT...RAYNE...PURCHASE LINE...PINE FLATS...
PIKES PEAK...PENN RUN...ONBERG...MANOR...LOVEJOY...LEARN
SETTLEMENT...KINTERSBURG...IDEAL...GILPIN...GAIBLTON...EAST RUN...
DIXONVILLE...DIAMONDVILLE...DECKERS POINT...COOKPORT...COMMODORE...
BUCK RUN...BENCETOWN...IDAMAR...BARR SLOPE...DICKSONVILLE...MARION
CENTER AND CLYMER
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4056 7906 4083 7924 4084 7923 4091 7922
4091 7903 4067 7886
TIME...MOT...LOC 1836Z 313DEG 8KT 4083 7908
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Aug 23, 1:30 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 23, 1:30 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 130 PM EDT THU AUG 23 2007 .SYNOPSIS... HIGH PRESSURE ALOFT WILL MAINTAIN WARM TEMPERATURES ACROSS THE REGION FOR THE REST OF THE WEEK AND CROSSING DISTURBANCES WILL SUPPORT THE CHANCE OF MAINLY AFTERNOON THUNDERSTORMS. A COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT AND SUNDAY...WITH A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL USHER IN COOLER AND DRIER CONDITIONS FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... ISOLATED CONVECTION THIS EVENING AS SHORTWAVE HEADS EAST THEN HEIGHTS RISE AS UPPER RIDGE NOSES EAST DURING THE DAY FRIDAY. VERY HOT AND HUMID WITH HIGH FRIDAY IN THE MID 90S SOUTH TO NEAR 90 NORTH. HEAT INDEX WILL REACH INTO UPPER 90S FOR A TIME FRIDAY AFTERNOON BUT NOT REACHING ADVISORY CRITERIA. STILL AN ISOLATED STORM POSSIBLE FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... SCATTERED THUNDERSTORMS...MAINLY NORTH OF PITTSBURGH...WILL DIMINISH FRIDAY EVENING WITH THE DECREASE OF HEATING. BOTH NAM/GFS CONTINUE TO SLOW DOWN THE PROGRESS OF THE COLD FRONT...WITH A SATURDAY NIGHT PASSAGE ACROSS SOUTHWEST PA/EAST CENTRAL OHIO...AND EARLY SUNDAY FOR NORTHERN WV/WESTERN MD. IN ADVANCE OF THE FRONT SATURDAY...ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ARE EXPECTED IN THE UNSTABLE HOT AND HUMID AIRMASS AHEAD OF THE FRONT. WILL CONTINUE THE GREATER CHANCES OF SHWRS/TSTMS SATURDAY NIGHT WITH THE COLD FRONT. PRECIP COVERAGE WILL GRADUALLY DECREASE SUNDAY AS THE COLD FRONT EXITS THE REGION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... RIDGING WILL BUILD IN BEHIND THE FRONT...BRINGING DRY CONDITIONS THROUGH WEDNESDAY. TEMPERATURES WILL COOL SIGNIFICANTLY FROM THE HOT READINGS THE PREVIOUS FEW DAYS...BUT WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL. THE NEXT SYSTEM WILL APPROACH THE AREA BY THURSDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SOME VFR HAZE ACROSS REGION WITH DEPARTING SCATTERED STORMS NEAR KDUJ AT 18Z. OTHERWISE STILL EXPECT A FEW STRAY STORMS TO DEVELOP THIS AFTERNOON BUT AGAIN NOT ENOUGH COVERAGE TO INCLUDE IN TAFS. MVFR FOG AND HAZE AGAIN TONIGHT WITH A PERIOD OF IFR FOG TOWARD DAYBREAK. ISOLATED THUNDER AT BEST FRIDAY AS HEIGHTS RISE ALOFT. BETTER SHOWER AND THUNDERSTORM CHANCES SATURDAY WILL PERSIST THROUGH SATURDAY WITH IFR CONDITIONS POSSIBLE IN STORMS AS COLD FRONT APPROACHES. FRONT WILL PUSH ACROSS THE REGION BY EARLY SUNDAY WITH GENERAL VFR CONDITIONS UNDER HIGH PRESSURE INTO TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 23, 12:36 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1236 PM EDT THU AUG 23 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-241000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1236 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ALONG AND SOUTH OF A WARM FRONT STRETCHING ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 23, 10:55 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1055 AM EDT THU AUG 23 2007 PAZ007-231600- MERCER PA- 1055 AM EDT THU AUG 23 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...MERCER... AT 1052 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 15 MILES NORTHWEST OF SHARON...MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... KERRS CORNERS...ENTERPRISE...FARRELL...FREDONIA AND GROVE CITY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 23, 11:29 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1129 AM EDT THU AUG 23 2007 PAZ014-231615- BUTLER PA- 1129 AM EDT THU AUG 23 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...BUTLER... AT 1123 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MORAINE STATE PARK...MOVING EAST AT 30 MPH. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BUTLER...CHICORA...EAU CLAIRE...EVANS CITY AND HOOKER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:29 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 61 min |
| Aug 23, 2:04 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 56 min |
| Aug 23, 2:23 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 37 min |
| Aug 23, 2:34 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 56 min |
| Aug 23, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 62 min |
| Aug 23, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 61 min |
| Aug 23, 3:08 PM EDT | Areal Flood Advisory | PBZ | Indiana | 3 hr |
| Aug 23, 3:13 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler | 3 hr |
| Aug 23, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 29 min |
| Aug 23, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 55 min |
| Aug 23, 4:06 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Aug 23, 4:07 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 38 min |
| Aug 23, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 35 min |
| Aug 23, 4:16 PM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Aug 23, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 57 min |
| Aug 23, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 32 min |
| Aug 23, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 34 min |
| Aug 23, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 56 min |
Nearby
Tornado Warnings in Pennsylvania, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.